Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 23, 2016, 12:52 AM EDT for Huntington County, Wells County, Indiana. It was in force for 38 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 12:52 AM EDT (04:52 UTC)
- Expired
- Jun 23, 2016, 1:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Huntington County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:54 AM EDT | TSTM WND DMG | 2 Ene Majenica, IN | SILO BLOWN DOWN, GARAGE DOORS BROKEN, BARN DAMAGE. |
| Jun 23, 12:54 AM EDT | TSTM WND DMG | 2 Ene Majenica, IN | SILO BLOWN DOWN, GARAGE DOORS BROKEN, BARN DAMAGE. . |
| Jun 23, 12:54 AM EDT | TSTM WND DMG | 2 Ne Majenica, IN | TREES AND POWER LINES DOWNED. AWNING BLOWN OFF OF A HOUSE. |
| Jun 23, 12:54 AM EDT | TSTM WND DMG | 3 Ne Majenica, IN | TREES LAYING IN OPPOSITE DIRECTION OF OTHER DAMAGE. |
| Jun 23, 12:55 AM EDT | TSTM WND DMG | 2 Nne Majenica, IN | ROOFS DAMAGED. |
| Jun 23, 12:55 AM EDT | TSTM WND DMG | 3 Ne Majenica, IN | ROOF BLOWN OFF BARN. |
| Jun 23, 12:57 AM EDT | TORNADO | 3 Nne Majenica, IN | |
| Jun 23, 1:00 AM EDT | TSTM WND DMG | Majenica, IN | TREES DOWNED ON SR-5. |
| Jun 23, 1:00 AM EDT | TSTM WND DMG | Majenica, IN | TREES DOWNED ON SR-5. . |
| Jun 23, 1:15 AM EDT | TSTM WND DMG | 1 S Bluffton, IN | BARN DESTROYED AND TREES DAMAGED ON SOUTH SIDE OF BLUFFTON. EXACT LOCATION UNKNOWN. REPORT FROM TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 10:33 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
385
WUUS53 KIWX 230452
SVRIWX
INC069-179-230530-
/O.NEW.KIWX.SV.W.0028.160623T0452Z-160623T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1252 AM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HUNTINGTON COUNTY IN NORTHEASTERN INDIANA...
WELLS COUNTY IN NORTHEASTERN INDIANA...
* UNTIL 130 AM EDT
* AT 1251 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HUNTINGTON...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BLUFFTON AROUND 110 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE VERA
CRUZ...PLEASANT PLAIN...MOUNT ZION...DOMESTIC...MOUNT ETNA...
MAJENICA...WELLSBURG...LIBERTY CENTER...TRAVISVILLE AND PLUM TREE.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 272 AND
286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR NORTHEASTERN
INDIANA.
LAT...LON 4058 8545 4065 8545 4065 8552 4078 8563
4087 8547 4072 8507 4057 8507 4057 8544
TIME...MOT...LOC 0451Z 312DEG 35KT 4077 8548
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JAL2 follow-up statements
984
WWUS53 KIWX 230509
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 AM EDT THU JUN 23 2016
INC069-179-230530-
/O.CON.KIWX.SV.W.0028.000000T0000Z-160623T0530Z/
HUNTINGTON IN-WELLS IN-
109 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHEASTERN HUNTINGTON AND SOUTHERN WELLS COUNTIES...
AT 109 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF VAN BUREN...OR 11 MILES WEST OF BLUFFTON...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HUNTINGTON AND SOUTHERN WELLS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...DILLMAN...KEYSTONE...NOTTINGHAM...BUCKEYE...
PLEASANT PLAIN...WARREN...MOUNT ZION...PETROLEUM...PONETO AND
MCNATTS.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 272 AND
280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR NORTHEASTERN
INDIANA.
LAT...LON 4058 8545 4065 8545 4065 8552 4072 8558
4077 8542 4062 8514 4057 8507 4057 8544
TIME...MOT...LOC 0509Z 311DEG 19KT 4070 8538
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JAL510
WWUS53 KIWX 230522
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
122 AM EDT THU JUN 23 2016
INC069-230531-
/O.CAN.KIWX.SV.W.0028.000000T0000Z-160623T0530Z/
HUNTINGTON IN-
122 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNTINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR NORTHEASTERN
INDIANA.
LAT...LON 4058 8545 4065 8545 4065 8540 4066 8534
4065 8534 4066 8533 4067 8524 4062 8514
4057 8507 4057 8544
TIME...MOT...LOC 0521Z 312DEG 35KT 4062 8526
$$
INC179-230530-
/O.CON.KIWX.SV.W.0028.000000T0000Z-160623T0530Z/
WELLS IN-
122 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHERN WELLS COUNTY...
AT 121 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTPELIER...
OR 9 MILES SOUTHWEST OF BLUFFTON...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NOTTINGHAM...PONETO...KEYSTONE...DILLMAN...PETROLEUM...MOUNT ZION AND
MCNATTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR NORTHEASTERN
INDIANA.
LAT...LON 4058 8545 4065 8545 4065 8540 4066 8534
4065 8534 4066 8533 4067 8524 4062 8514
4057 8507 4057 8544
TIME...MOT...LOC 0521Z 312DEG 35KT 4062 8526
HAIL...<.75IN
WIND...60MPH
$$
JALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:00 PM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 7:00 PM EDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 700 PM EDT WED JUN 22 2016 .SYNOPSIS... Issued at 236 PM EDT Wed Jun 22 2016 Low pressure will be moving through the area this evening into tonight which will result in a chance for showers and thunderstorms. There is a potential for some widespread severe weather this evening through tonight with damaging wind gusts, heavy rainfall, large hail, and tornadoes all of the threat concerns. The low pressure will then be moving on to the east on Thursday with low rain chances in the morning and then dry in the afternoon. Low temperatures tonight will be in the upper 60s to lower 70s and highs tomorrow will be in the upper 70s to lower 80s. && .SHORT TERM...(This Evening through Thursday) Issued at 200 PM EDT Wed Jun 22 2016 As suspected yda overnight convn and swwd displacement of composite outflw/wmfnt keeping precip at bay acrs the CWA this aftn. Decaying upstream stratiform ovr ne IL may hold on long enough to bring a sprinkle/lt shra to wrn areas yet this aftn hwvr chcs appear minimal. Primary focus conts to side w/sewd apch tonight of potent nrn stream sw trough ovr ne ND this aftn. Sfc reflection back west ovr ern NE will shift ewd into wrn IN late tonight. Ramping ll waa will aide in newd mix of wmfnt twd the highway 24 corridor w/commensurate greatest risk for severe storms btwn 02-07Z generally swwd of a ksbn- kaoh line. Hwvr most concerning is overlap of extreme shear and mod cape which point to an enhanced tornado risk alg and sw of the highway 30 ovr wrn zones mid-lt evening. In addn...nw-se oriented fntl zone in tandem w/protracted window of mid lvl forcing and considerable ll mstr flux ewd of sfc cyclone suggest some substantial rainfall psbl overnight. Hwvr contd dry antecedent conds and mixed highres signals on where heaviest rainfall may fall lends no confidence in delineating a potential flood watch and will defer to oncoming shift. Otrws besides a lingering shra/isold storm Thu am...general post fntl drying xpcd to envelope CWA. && .LONG TERM...(Thursday Night through Wednesday) Issued at 200 PM EDT Wed Jun 22 2016 Ridging sfc and aloft will bld/expand ewd acrs the Grtlks to start this pd ahd of intense/deep sw trough progressing slowly ewd through srn Canada. As surmised yda...warming aloft assocd/w hgt rises within crest of mid lvl ridge will yield dry wx into Sun morning followed by a chc of storms Sun aftn/Sun night alg swwd trailing fntl bndry. Fairly sharp/aggressive ll thermal ridge xpcd to bld ahd of this ftr w/resulting warm temps this weekend into Mon. Aft that repeat dvlpmnt of ern Conus mean troughing and expansive sfc ridging acrs the lakes will bring the prevailing dry/seasonable pattn of the past few weeks back into the area for the remainder of the week as it appears now. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 700 PM EDT Wed Jun 22 2016 KIWX radar indicating band of SHRA with some embedded thunder extending from KFWA back to KSBN and up into southern lake Michigan. They are moving southeastward and expect to be impacting both sites to begin this TAF cycle but still carry VFR cigs/vsbys. Additional storms now beginning to develop in eastern Iowa will become strong to severe as they move into the area after 02Z and drop both sites down to MVFR. Fog potential for the early morning hours as surface low moves over the area and rain exits to the east. Will keep at MVFR for now but potential is there for IFR. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Lothamer SHORT TERM...T LONG TERM...T AVIATION...Logsdon Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 22, 2:34 PM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 234 PM EDT WED JUN 22 2016 INZ003>009-017-018-025>027-033-034-MIZ077>081-OHZ001-002-004-005-015- 016-024-025-231000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- WHITLEY-ALLEN IN-HUNTINGTON-WELLS-ADAMS-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER... PORTLAND...DUNKIRK...NILES...BENTON HARBOR...ST. JOSEPH... FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD... BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE... CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 234 PM EDT WED JUN 22 2016 /134 PM CDT WED JUN 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WITH A THREAT FOR DAMAGING WINDS ARE POSSIBLE TOWARD LATE EVENING. IN ADDITION LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY WILL RETURN SUNDAY WITH HEAT INDICES RISING INTO THE 90S. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. REPORTS OF WIND SPEEDS IN EXCESS OF 50 MPH...WIND DAMAGE...HAIL SIZE AND HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 234 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 50 KNOTS ARE LIKELY THIS EVENING. ISOLATED LARGE HAIL AND PERHAPS A WATERSPOUT ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ012>016-020-022>024-032-231000- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-MIAMI- WABASH-GRANT- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...MARION... GAS CITY...UPLAND 234 PM EDT WED JUN 22 2016 /134 PM CDT WED JUN 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS ARE POSSIBLE FROM MID TO LATE EVENING ALONG WITH A RISK FOR ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY WILL RETURN SUNDAY WITH HEAT INDICES RISING INTO THE 90S. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. REPORTS OF WIND SPEEDS IN EXCESS OF 50 MPH...WIND DAMAGE...HAIL SIZE AND HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 23, 12:38 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1238 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND DMG CLAYPOOL 41.13N 85.88W
06/23/2016 KOSCIUSKO IN TRAINED SPOTTER
NUMEROUS TREES DOWNED WITH REPORTS OF AN RV
DESTROYED AND BARN DAMAGE.
&&
MCDLocal storm report, Jun 23, 12:41 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND DMG 2 N OLD TIP TOWN 41.25N 86.12W
06/22/2016 MARSHALL IN EMERGENCY MNGR
POWER LINES DOWNED.
&&
MCDLocal storm report, Jun 23, 12:42 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1242 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 1 W BROOKSTON 40.60N 86.88W
06/23/2016 M66 MPH WHITE IN MESONET
.
&&
MCDLocal storm report, Jun 23, 12:46 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM LIGHTNING NEW BAVARIA 41.20N 84.17W
06/23/2016 HENRY OH PUBLIC
LIGHTNING STRIKE-HOUSE FIRE. .
&&
MCDLocal storm report, Jun 23, 12:48 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG CHALMERS 40.66N 86.87W
06/23/2016 WHITE IN EMERGENCY MNGR
MAJOR STRUCTURAL DAMAGE TO A BAR IN
CHALMERS.
&&
MCDLocal storm report, Jun 23, 12:51 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1251 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG BROOKSTON 40.60N 86.87W
06/23/2016 WHITE IN PUBLIC
STRUCTURE DAMAGE, TREES AND POWER LINES
DOWNED.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:32 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 58 min |
| Jun 22, 9:38 PM EDT | Special Marine Warning | IWX | 97 min | |
| Jun 22, 9:47 PM EDT | Special Weather Statement | IWX | Saint Joseph | 58 min |
| Jun 22, 10:20 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 40 min |
| Jun 22, 10:57 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Jun 22, 10:57 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 63 min |
| Jun 22, 11:15 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 45 min |
| Jun 22, 11:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 41 min |
| Jun 22, 11:39 PM EDT | Severe Thunderstorm Warning | IWX | Noble, Whitley | 66 min |
| Jun 22, 11:58 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 3 hr |
| Jun 22, 11:58 PM EDT | Severe Thunderstorm Warning | IWX | White | 47 min |
| Jun 23, 12:00 AM EDT | Tornado Warning | IWX | Kosciusko, Wabash, Whitley | 30 min |
| Jun 23, 12:30 AM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash, Whitley | 30 min |
| Jun 23, 1:05 AM EDT | Tornado Warning | IWX | Huntington, Wells | 25 min |
| Jun 23, 1:30 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.